Hail, Winston
- When
- April 7, 10:25 PM CST
- Where
- Winston County, 6 mi SW of Addison
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.133, -87.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 10:03 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1103 PM CDT FRI APR 7 2006 ...SEVERE WEATHER OUTBREAK WITH TORNADOES UNDERWAY ACROSS CENTRAL ALABAMA TONIGHT... .UPDATE...MESOSCALE UPDATE. THE ENVIRONMENT ACROSS CENTRAL ALABAMA IS BECOMING MORE CONDUCIVE FOR A LARGE OUTBREAK OF TORNADOES...DAMAGING WIND... AND LARGE HAIL. THE HIGHEST RISK STILL REMAINS NORTH OF INTERSTATE 59 THROUGH 3 AM CDT. A DEVELOPING SQUALL LINE OVER WEST MISSISSIPPI WILL QUICKLY MOVE EAST AND BRING WIDESPREAD DAMAGING WINDS AND ADDITIONAL TORNADOES TO CENTRAL ALABAMA...MAINLY NORTH OF A DEMOPOLIS TO AUBURN LINE. && .DISCUSSION... A WIDESPREAD OUTBREAK OF SEVERE WEATHER WILL OCCUR TONIGHT ACROSS CENTRAL ALABAMA. AFTER LOOKING AT MESOSCALE FEATURES SUCH AS LIFT...MOISTURE... WIND...AND INSTABILITY...CONFIDENCE OF AN OUTBREAK OCCURRING IS INCREASING BY THE MINUTE. AT 1045 PM CST...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH ARE SEVERE AND TORNADIC...STRETCHED ALONG A GREENWOOD MISSISSIPPI TO HUNTSVILLE LINE. THE MOST DANGEROUS STORMS ACROSS ALABAMA WERE OCCURRING FROM LAMAR TO MADISON COUNTY. SIGNIFICANT DAMAGE...POSSIBLY FROM TORNADOES...HAS BEEN REPORTED IN MARION AND WINSTON COUNTIES...PARTICULARLY NEAR HALEYVILLE. AN ENHANCED THREAT FOR TORNADOES...POSSIBLY SIGNIFICANT...AND DAMAGING WINDS OVER 80 MPH EXISTS NORTH OF A REFORM TO ONEONTA LINE THROUGH 1 AM CDT. THE VERNON...FAYETTE...DOUBLE SPRINGS...AND JASPER AREAS SHOULD BE ON VERY HIGH GUARD FOR DANGEROUS WEATHER OVER THE NEXT FEW HOURS. THE ATMOSPHERE IS CONDUCIVE FOR SEVERE WEATHER...AND THE THREAT IS INCREASING...EVEN THIS TIME OF NIGHT WINDS THROUGHOUT THE ATMOSPHERE HAVE INCREASED...ESPECIALLY IN THE LOW LEVELS WHERE 850 MB WINDS...5000 FEET ABOVE THE SURFACE...HAVE INCREASED TO 50 TO 60 KTS. AS A RESULT...0-1 KM AND 0-3 HELICITY VALUES HAVE INCREASED CONSIDERABLY TO SUPPORT SUPERCELL THUNDERSTORMS AND TORNADOES...PARTICULARLY NORTH OF INTERSTATE 59. INSTABILITY IS INCREASING AS WELL WITH LIFTED INDICES IN THE -3 TO -5 DEGREE RANGE ACROSS WEST ALABAMA AS TEMPERATURES WERE STEADY IN THE LOWER TO MID 70S...DEWPOINTS INCREASING INTO THE LOWER AND MID 60S...AND UPPER LEVELS GETTING COLDER WITH THE APPROACH OF THE UPPER LOW. SEVERE STORMS WILL EXPAND SOUTH AND EAST THROUGH THE NIGHT. A SQUALL LINE HAS DEVELOPED ACROSS WEST MISSISSIPPI AND WILL CONTINUE TO MOVE EAST THROUGH THE NIGHT...BRINGING PRIMARILY DAMAGING WINDS...BUT TORNADOES MAY OCCUR AS WELL. BELIEVE THE TUSCALOOSA AND BIRMINGHAM AREAS WILL NOT EXPERIENCE ANY SEVERE WEATHER UNTIL 1 OR 2 AM CDT. THE LINE WILL CONTINUE TO MOVE EAST...REACHING ANNISTON AND DEMOPOLIS BY 3 OR 4 AM CDT... MONTGOMERY BETWEEN 5 AND 7 AM CDT...THEN MOVE OUT OF BARBOUR COUNTY AROUND 9 AM CDT. ALL PERSONS IN CENTRAL ALABAMA SHOULD STAY ON GUARD TONIGHT FOR POSSIBLE WARNINGS. THIS IS A DANGEROUS SITUATION. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1035 PM CDT FRI APR 7 2006 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1035 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE 59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES CONTINUES THROUGH 4 AM. FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA THROUGH SATURDAY MORNING... SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON... LAFAYETTE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM DOWNBURST 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
TREES TWISTED...TREE BLOWN DOWN ON CAR RESULTING IN TWO
SERIOUS INJURIES.
&&
DCWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
*** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
RESULTING IN TWO SERIOUS INJURIES.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO 5 N DOUBLE SPRINGS 34.22N 87.40W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 3 S BRILLIANT 33.97N 87.78W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FUNNEL CLOUD 3 N WINFIELD 33.97N 87.80W
04/07/2006 MARION AL PUBLIC
PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
HIGHWAY 129.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL 6 E DOUBLE SPRINGS 34.15N 87.30W
04/07/2006 E1.75 INCH WINSTON AL LAW ENFORCEMENT
DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
73...BETWEEN ADDISON AND DOUBLE SPRINGS.
&&
DCWThe Columbus AFB radar (KGWX), 103 km away, was scanning. The volume nearest the first event began at 04:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504187.